Alert archive / Utah / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 29, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 21, 2009, 4:22 PM MDT for Box Elder County, Tooele County, Utah. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2009, 4:22 PM MDT (22:22 UTC)
- Expired
- Jun 21, 2009, 5:30 PM MDT
- In force
- 68 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
Counties Box Elder County, UT, Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 67 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 2:41 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 212222
SVRSLC
UTC003-045-212330-
/O.NEW.KSLC.SV.W.0029.090621T2222Z-090621T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
422 PM MDT SUN JUN 21 2009
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BOX ELDER COUNTY IN UTAH
NORTH CENTRAL TOOELE COUNTY IN UTAH
* UNTIL 530 PM MDT
* AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 35 MILES NORTHWEST OF
LAKESIDE TO 35 MILES WEST OF LAKESIDE TO 59 MILES SOUTHWEST OF
LAKESIDE...OR ALONG A LINE EXTENDING FROM 39 MILES EAST OF MONTELLO
TO 34 MILES NORTHEAST OF WENDOVER TO 11 MILES EAST OF WENDOVER...
AND MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
THE SALT FLATS...
INTERSTATE 80 BETWEEN WENDOVER AND KNOLLS...
LAKESIDE AROUND 530 PM MDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.
&&
LAT...LON 4166 11278 4117 11283 4076 11319 4070 11387
4105 11369 4152 11360
TIME...MOT...LOC 2221Z 257DEG 19KT 4145 11348 4105 11352
4071 11381
$$
ROGOWSKI3 follow-up statements
000
WWUS55 KSLC 212242
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
442 PM MDT SUN JUN 21 2009
UTC003-045-212330-
/O.CON.KSLC.SV.W.0029.000000T0000Z-090621T2330Z/
TOOELE UT-BOX ELDER UT-
442 PM MDT SUN JUN 21 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR CENTRAL BOX ELDER AND NORTH CENTRAL TOOELE COUNTIES...
AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 30 MILES NORTHWEST OF
LAKESIDE TO 29 MILES WEST OF LAKESIDE TO 54 MILES SOUTHWEST OF
LAKESIDE...MOVING EAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LAKESIDE AROUND 530 PM MDT...
THE SALT FLATS...
INTERSTATE 80 FROM EAST OF WENDOVER TOWARD KNOLLS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.
&&
LAT...LON 4109 11357 4149 11345 4166 11278 4117 11283
4076 11319 4070 11387
TIME...MOT...LOC 2241Z 257DEG 19KT 4147 11334 4107 11338
4073 11367
$$
ROGOWSKI000
WWUS55 KSLC 212300
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
500 PM MDT SUN JUN 21 2009
UTC003-045-212330-
/O.CON.KSLC.SV.W.0029.000000T0000Z-090621T2330Z/
TOOELE UT-BOX ELDER UT-
500 PM MDT SUN JUN 21 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR SOUTH CENTRAL BOX ELDER AND NORTH CENTRAL TOOELE COUNTIES...
AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 26 MILES NORTHWEST OF
LAKESIDE TO 26 MILES WEST OF LAKESIDE TO 51 MILES SOUTHWEST OF
LAKESIDE...MOVING NORTHEAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
THE SALT FLATS...
INTERSTATE 80 EAST OF WENDOVER TOWARD KNOLLS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.
&&
LAT...LON 4111 11349 4152 11325 4166 11278 4117 11283
4076 11319 4070 11387
TIME...MOT...LOC 2300Z 238DEG 18KT 4154 11310 4111 11337
4077 11366
$$
ROGOWSKI000
WWUS55 KSLC 212327
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
527 PM MDT SUN JUN 21 2009
UTC003-045-212337-
/O.EXP.KSLC.SV.W.0029.000000T0000Z-090621T2330Z/
TOOELE UT-BOX ELDER UT-
527 PM MDT SUN JUN 21 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BOX ELDER AND NORTH
CENTRAL TOOELE COUNTIES WILL EXPIRE AT 530 PM MDT...
THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING
HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.
LAT...LON 4111 11349 4152 11325 4166 11278 4117 11283
4076 11319 4070 11387
TIME...MOT...LOC 2327Z 238DEG 18KT 4161 11294 4118 11321
4084 11351
$$
ROGOWSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:34 AM MDT, 5 hours 48 minutes earlier.
Area forecast discussion, Jun 21, 10:34 AM MDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1034 AM MDT SUN JUN 21 2009 .SYNOPSIS...AN UPPER LEVEL TROUGH WILL MOVE ACROSS NORTHERN UTAH TODAY...FOLLOWED BY BUILDING HIGH PRESSURE BEGINNING EARLY IN THE COMING WEEK. MOISTURE WILL WORK NORTH OUT OF ARIZONA MIDWEEK...AND REMAIN OVER THE AREA PRODUCING SHOWER AND THUNDERSTORM ACTIVITY THROUGH THE BALANCE OF THE WEEK. && .DISCUSSION...EARLY MORNING WATER VATOR LOOP DEPICTS A LONG WAVE TROUGH OVER THE INTERMOUNTAIN WEST...WITH EMBEDDED SHORT WAVES OVER CENTRAL MONTANA...NORTHERN UTAH...AND CENTRAL OREGON. SHOWERS AND STORMS DEVELOPED ALONG AND AHEAD OF THE UTAH SHORT WAVE AND WILL CONTINUE TO RACE OFF TO THE NORTHEAST THROUGH THE REMAINDER OF THE MORNING. HAVE UPDATED POPS TO FOLLOW REFLECTIVITY TRENDS AS A CLEARLY DEFINED BACK EDGE EXISTS FROM UTAH COUNTY WEST TO KENV. FOCUSED WEATHER CONCERNS FOR THIS AFTERNOON WILL REVOLVE AROUND THE EVOLUTION OF THE OREGON SHORT WAVE AS IT CONTINUES A GENERAL EAST TO NORTHEAST TRACK. CURRENTLY A TIGHTENING MID LEVEL BAROCLINIC ZONE EXISTS ACROSS NORTHEASTERN NEVADA...AND CLOUD TOPS ARE COOLING PER LATEST IR AS DYNAMIC LIFT INCREASES AHEAD OF THE PRIMARY VORT LOBE. ANTICIPATE THE BAROCLINIC ZONE WILL BEGIN TO NOSE INTO FAR NORTHWESTERN UTAH EARLY AFTERNOON...EVENTUALLY SAGGING SOUTHEAST THROUGH THE NORTHERN THIRD OF THE FORECAST AREA BY THE MIDDLE OF THE NIGHT. MID-LEVEL COOLING THIS AFTERNOON AND EVENING SHOULD DESTABILIZE THE AIRMASS DOWN TO CENTRAL UTAH AND GENERATE ISOLATED TO SCATTERED CONVECTION ONCE AGAIN. DEEP SOUTHWEST ORIENTED SHEAR ASSOCIATED WITH A 80-90 KNOT JET LIFTING SOUTH TO NORTH THROUGH THE STATE THIS AFTERNOON AND EVENING WILL ONCE AGAIN EXIST ACROSS THE FAR NORTH. SHORT RANGE SREF GUIDANCE INDICATES A GREATER THAN 50 PERCENT PROBABILITY OF EFFECTIVE SHEAR OF 30 KNOTS OR MORE FROM SALT LAKE NORTH TO THE IDAHO LINE. ADDITIONALLY...PWATS ARE PROGGED TO RANGE BETWEEN .70-.80 INCHES IN THE COLUMN PER NAM12....AND NAM BUFR INDICATES OVER 1000 J/KG CAPE DURING PEAK HEATING WITH STEEP 700-500 LAPSE RATES RESULTING IN LIFTED INDICES OF -5C. AS A RESULT...SPC HAS PLACED A SLIGHT CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT OVER FAR NORTHERN UTAH...WESTERN WYOMING...EASTERN IDAHO...AND NORTHEASTERN NEVADA FOR THIS AFTERNOON AND EVENING. ANTICIPATE AS THE VORT LOBE APPROACHES NORTHERN UTAH FROM THE WEST...ORGANIZED CONVECTION IN BANDS/CLUSTERS WILL OCCUR...WITH THREAT AREA GREATEST ALONG THE UTAH IDAHO LINE. DAMAGING WINDS LOOK TO BE THE PRIMARY THREAT ASSOCIATED WITH THE STRONGEST STORMS...BUT A MARGINALLY SEVERE HAIL THREAT EXISTS AS WELL. IN WAKE OF THE STORMS...WIDESPREAD BREEZY NORTHWEST OUTFLOW HAS THE POTENTIAL TO OCCUR ACROSS THE NORTHERN VALLEYS THROUGH THE NIGHT. BY MONDAY HOWEVER...THE TROUGH WILL HAVE LIFTED NORTH ALLOWING GRADUAL CLEARING AND DRYING CONDITIONS THROUGH THE MORNING. PREVIOUS DISCUSSION FOLLOWS... EXPANSION OF THE MASSIVE UPPER RIDGE OVER THE SRN PLAINS WILL LEAD TO BUILDING HEIGHTS AND WARMER/DRIER CONDITIONS FOR UTAH BEGINNING EARLY IN THE COMING WEEK. FORECAST ISSUE TOWARDS THE MIDDLE OF NEXT WEEK WILL BE THE POTENTIAL FOR RETURN MOISTURE THROUGH AZ. CURRENTLY...WATER VAPOR IMAGERY SHOWS GENERALLY DRY CONDITIONS ACROSS THE DESERT SW. THE MOISTURE SOURCE MAY EVENTUALLY COME FROM CONVECTION DEVELOPING OVER NRN MEXICO/SRN ROCKIES AND/OR THE UPPER LOW THAT SETTLES ALONG THE CA COAST TUESDAY. IF EITHER COMES TO PASS...THEN CONVECTION WILL INCREASE AROUND MIDWEEK...AND REMAIN IN PLAY INTO NEXT WEEKEND. NOT BUYING INTO THE IDEA OF THE COASTAL CA LOW EJECTING INLAND FRIDAY AS IT APPEARS SUFFICIENTLY FAR REMOVED FROM THE WESTERLIES TO REMAIN PARKED OFF THE COAST UNTIL NEXT WEEKEND. && .AVIATION...SOUTH WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAYTIME HOURS AT THE SLC TERMINAL...INCREASING IN SPEED THIS AFTERNOON. A COLD FRONT WILL THEN SHIFT WINDS TO THE NORTHWEST NEAR 00-02Z. HOWEVER...NEARBY THUNDERSTORMS WILL BRING ERRATIC AND GUSTY WINDS TO THE TERMINAL. THERE IS A 10 PERCENT CHANCE OF THUNDERSTORMS DIRECTLY IMPACTING THE TERMINAL THROUGH THE AFTERNOON...INCREASING TO 20 PERCENT NEAR THE COLD FRONT. BRIEF MVFR CONDITIONS CAN BE EXPECTED WITH THE STRONGER STORMS...OTHERWISE VFR CONDITIONS WILL PREVAIL. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...MERRILL AVIATION...CHENG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jun 21, 7:02 AM MDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 702 AM MDT SUN JUN 21 2009 UTZ001>012-014-015-517-WYZ021-221315- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SANPETE/SEVIER VALLEYS- WEST CENTRAL UTAH-CENTRAL MOUNTAINS-SOUTHWEST WYOMING- 702 AM MDT SUN JUN 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN UTAH...AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT AREAS OF SHOWERS AND ISOLATED THUNDERSTORMS EARLY THIS MORNING WILL BECOME MORE NUMEROUS ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING THIS AFTERNOON THROUGH THIS EVENING. LOCALLY HEAVY RAIN MAY ACCOMPANY SOME OF THE STRONGER STORMS LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. PRECIPITATION WILL DECREASE FROM THE WEST LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH PRESSURE ALOFT WILL EXPAND INTO THE GREAT BASIN BEGINNING MONDAY. TEMPERATURES WILL WARM TO SEASONAL NORMS EARLY IN THE WEEK...THEN EXCEED THE NORMS BY MIDWEEK. AFTERNOON AND EVENING MOUNTAIN THUNDERSTORMS ARE EXPECTED BEGINNING TUESDAY AND CONTINUING INTO THE FIRST HALF OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ013-016-019>021-518-221315- SAN RAFAEL SWELL-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS- 702 AM MDT SUN JUN 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... SOUTHERN UTAH AND SOUTHWEST UTAH. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL FORM THIS MORNING...THEN DECREASE IN AREAL COVERAGE DURING THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH PRESSURE ALOFT WILL EXPAND INTO THE SOUTHERN HALF OF UTAH EARLY IN THE COMING WEEK. WARM TEMPERATURES ARE EXPECTED DURING THE WEEK. SHOWERS AND THUNDERSTORMS WILL INCREASE DURING THE WEEK AS MOISTURE WORKS NORTH INTO AND THROUGH SOUTHERN UTAH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Jun 21, 1:00 PM MDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
100 PM MDT SUN JUN 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL SUNNYSIDE 39.55N 110.40W
06/21/2009 M1.00 INCH CARBON UT TRAINED SPOTTER
&&
DBSpecial weather statement, Jun 21, 2:25 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 225 PM MDT SUN JUN 21 2009 UTZ005-212130- GREAT SALT LAKE DESERT AND MOUNTAINS UT- 225 PM MDT SUN JUN 21 2009 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BOX ELDER AND NORTHWESTERN TOOELE COUNTIES UNTIL 330 PM MDT... AT 223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES NORTHWEST OF PARK VLY TO 41 MILES WEST OF IBAPAH...AND MOVING EAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... WENDOVER... LYNN... LUCIN AND YOST... STANDROD AND ROSETTE... INTERSTATE 80 AT THE NEVADA STATE LINE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4074 11404 4155 11405 4200 11378 4201 11330 TIME...MOT...LOC 2023Z 260DEG 11KT 4201 11367 4025 11470 ROGOWSKI
Special weather statement, Jun 21, 3:53 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 353 PM MDT SUN JUN 21 2009 UTZ002>004-006>008-212245- NORTHERN WASATCH FRONT UT-SALT LAKE AND TOOELE VALLEYS UT-SOUTHERN WASATCH FRONT UT-WASATCH MOUNTAIN VALLEYS UT-WASATCH MOUNTAINS I-80 NORTH UT-WASATCH MOUNTAINS SOUTH OF I-80 UT- 353 PM MDT SUN JUN 21 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIS...SALT LAKE... SOUTHWESTERN MORGAN...WESTERN SUMMIT AND EXTREME NORTHERN UTAH COUNTIES UNTIL 445 PM MDT... AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RIVERTON...OR NEAR SANDY...MOVING NORTHEAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... MIDVALE... SANDY AND KEARNS... MURRAY... COTTONWOOD HEIGHTS... TAYLORSVILLE AND WEST VALLEY CITY... HOLLADAY... SOUTH SALT LAKE AND SLC INTL ARPT... SUGARHOUSE AND SALT LAKE CITY... UNIV OF UTAH AND NORTH SALT LAKE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4103 11189 4087 11147 4043 11190 4051 11207 TIME...MOT...LOC 2153Z 213DEG 27KT 4056 11193 MERRILL
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:18 PM MDT | Special Weather Statement | SLC | Wayne | 42 min |
| Jun 21, 12:42 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne | 21 min |
| Jun 21, 12:46 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne, Utah | 29 min |
| Jun 21, 1:15 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 45 min |
| Jun 21, 2:17 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Emery | 43 min |
| Jun 21, 2:17 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 43 min |
| Jun 21, 2:25 PM MDT | Special Weather Statement | SLC | 65 min | |
| Jun 21, 2:37 PM MDT | Severe Thunderstorm Warning | SLC | Utah | 53 min |
| Jun 21, 2:59 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Emery | 31 min |
| Jun 21, 3:04 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 56 min |
| Jun 21, 3:18 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne | 27 min |
| Jun 21, 3:28 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 62 min |
| Jun 21, 3:43 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne | 62 min |
| Jun 21, 3:48 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 42 min |
| Jun 21, 3:53 PM MDT | Special Weather Statement | SLC | Salt Lake | 52 min |
| Jun 21, 4:52 PM MDT | Special Weather Statement | SLC | Rich | 8 min |
| Jun 21, 4:55 PM MDT | Special Weather Statement | SLC | Rich | 65 min |
| Jun 21, 5:12 PM MDT | Special Weather Statement | SLC | Cache | 33 min |
| Jun 21, 5:18 PM MDT | Special Weather Statement | SLC | Box Elder | 27 min |
| Jun 21, 5:22 PM MDT | Severe Thunderstorm Warning | SLC | Cache, Rich | 53 min |
| Jun 21, 5:24 PM MDT | Special Weather Statement | SLC | Morgan | 36 min |
| Jun 21, 5:30 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan, Weber | 60 min |
| Jun 21, 5:48 PM MDT | Special Weather Statement | SLC | Weber | 42 min |
| Jun 21, 5:53 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Cache, Morgan, Rich, Weber | 52 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.